Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 46, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Oct 2, 2020, 2:41 AM MDT. It took effect at Oct 2, 2020, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2020, 2:41 AM MDT (08:41 UTC)
- In effect from
- Oct 2, 2020, 11:00 AM MDT
- Expired
- Oct 2, 2020, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
392 WWUS85 KCYS 020841 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 241 AM MDT Fri Oct 2 2020 ...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR PORTIONS OF SOUTHEAST WYOMING... WYZ308>310-030000- /O.NEW.KCYS.FW.W.0046.201002T1700Z-201003T0200Z/ Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 241 AM MDT Fri Oct 2 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 308, 309, AND 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM this morning to 8 PM MDT this evening. * AFFECTED AREA...Fire weather zones 308, 309, 310. * WIND...Northwest 15 to 20 mph with gusts up to 30 mph. * HUMIDITY...12 to 15 percent. * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AW/CH
3 follow-up statements
922 WWUS85 KCYS 021216 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 616 AM MDT Fri Oct 2 2020 ...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR PORTIONS OF SOUTHEAST WYOMING... WYZ307-030130- /O.EXA.KCYS.FW.W.0046.201002T1700Z-201003T0200Z/ Snowy Range/Medicine Bow NF- 616 AM MDT Fri Oct 2 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 307... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 11 AM this morning to 8 PM MDT this evening. * AFFECTED AREA...Fire weather zones 308, 309, 310. * WIND...Northwest 15 to 20 mph with gusts up to 30 mph. * HUMIDITY...12 to 15 percent. * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ308>310-030130- /O.CON.KCYS.FW.W.0046.201002T1700Z-201003T0200Z/ Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 616 AM MDT Fri Oct 2 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 308, 309, AND 310... * AFFECTED AREA...Fire weather zones 308, 309, 310. * WIND...Northwest 15 to 20 mph with gusts up to 30 mph. * HUMIDITY...12 to 15 percent. * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CH/AW
289 WWUS85 KCYS 021745 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1145 AM MDT Fri Oct 2 2020 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON FOR PORTIONS OF SOUTHEAST WYOMING... WYZ307>310-030200- /O.CON.KCYS.FW.W.0046.000000T0000Z-201003T0200Z/ Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 1145 AM MDT Fri Oct 2 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 307, 308, 309, AND 310... * AFFECTED AREA...Fire weather zones 307, 308, 309, and 310. * WIND...North to northwest 15 to 25 mph with gusts to 30 mph. * HUMIDITY...12 to 15 percent. * HAINES...5 to 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
067 WWUS85 KCYS 030148 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 748 PM MDT Fri Oct 2 2020 ...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MDT THIS EVENING... WYZ307>310-030300- /O.EXP.KCYS.FW.W.0046.000000T0000Z-201003T0200Z/ Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 748 PM MDT Fri Oct 2 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 307, 308, 309, AND 310... Relative humidities have already recovered into the upper 20s and 30s this evening as a cold front continues to pass through the region. Humidity is expected to continue recovering overnight to at least 60 percent for much of the area. Wind gusts remain elevated east of the Laramie Range, but are expected to lighten up over the next few hours. Therefore, the Red Flag Warning will be allowed to expire. $$ MB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 1, 11:58 PM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Oct 1, 11:58 PM MDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1158 PM MDT Thu Oct 1 2020 .UPDATE... Issued at 833 PM MDT Thu Oct 1 2020 Little change needed to the previous forecast. Quiet tonight with areas of smoke from the Mullen Fire effecting the Laramie Valley and other nearby locations. Dry, and breezy northwest winds in store again tomorrow, keeping the region in elevated fire weather conditions. High temperatures will rise about 5 to 10 degrees compared to what we had today. && .SHORT TERM...(Late this afternoon - Friday) Issued at 220 PM MDT Thu Oct 1 2020 Seasonably cool temperatures prevailed beneath a sprawling surface ridge. Cirrus clouds were spreading southeast on the anticyclonic side of a upper ridge situated over the Intermountain West. Low level northwesterly winds were diverting smoke from the Mullen Wildfire into northern CO. The latest HRRR-Smoke model progs the northwesterly winds to back to southwesterly later this evening and continue through the overnight hours. This wind shift would direct the smoke toward the southern Laramie Range and foothills, possibly as far east as Cheyenne. It will be milder tonight with low temperatures in the mid 30s to mid 40s. Low level winds veer to northwesterly and become breezy Friday afternoon, with areas of smoke concentrated over SE Carbon and SRN Albany counties. Temperatures Friday afternoon will be 10 to 15 degrees warmer with highs in the upper 60s to mid 70s. .LONG TERM...(Friday Night - Thursday) Issued at 254 AM MDT Thu Oct 1 2020 A more active upper-level flow pattern appears likely to evolve in the extended forecast period as large scale ridging aloft over the western CONUS temporarily flattens. The first mid-level short wave and associated cold front sweeps south across the CWA Friday night through early Saturday. This may be accompanied by some light rain showers along/east of I-25, but generally speaking this should end up being a dry frontal passage. Models do disagree slightly w/ the overall evolution of the pattern heading into early next week, but both the GFS/ECMWF hint at another disturbance tracking across the Intermountain West and Northern High Plains on Monday with the GFS being considerably stronger. Regardless, this would be a favorable pattern for gusty west/northwest winds over much of the area. Fire weather conditions may be near-critical. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1129 PM MDT Thu Oct 1 2020 Throughout this TAF period, the Wyoming and western Nebraska Panhandle sites continue in VFR conditions. Cloud cover will impact all sites until the later afternoon. Lower visibility levels from smoke are not likely but can't be ruled out for KCYS and KLAR starting 10Z. Wind gusts up to 20kts is expected for all Wyoming TAF sites starting 17Z. For the western portions of the Nebraska Panhandle, wind gusts will also increase ranging from 20 to 25kts around 18Z. Variable winds will remain light for Friday night. && .FIRE WEATHER... Issued at 145 PM MDT Thu Oct 1 2020 Light winds and seasonably cool temperatures are forecast this afternoon and tonight. Warmer, breezy and dry conditions will elevate the fire danger Friday afternoon ahead of an approaching cold front. The front will move south across the districts Friday night, accompanied by widely scattered light showers. No fire weather concerns are expected Saturday with cooler temperatures and minimum humidities from 25 to 35 percent. Warmer, breezy and dry weather is forecast early next week, with potential Red Flag conditions Monday and Tuesday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...AB SHORT TERM...MAJ LONG TERM...CLH AVIATION...AW FIRE WEATHER...MAJ
Hazardous weather outlook, Oct 1, 11:36 AM MDT, 15 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1136 AM MDT Thu Oct 1 2020 NEZ002-003-019>021-054-055-095-096-WYZ101>109-111-112-119-021745- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- Southwest Carbon County-Sierra Madre Range-East Laramie County- 1136 AM MDT Thu Oct 1 2020 This hazardous weather outlook is for the western Nebraska Panhandle...portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required. WYZ110-113>118-021745- North Snowy Range Foothills-Upper North Platte River Basin- Snowy Range-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- 1136 AM MDT Thu Oct 1 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Poor air quality due to smoke from the Mullen Wildfire will continue across southeastern Carbon County, southern half of Albany County, and most of Laramie County. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Air quality will remain poor Friday due to smoke from the Mullen Wildfire across southeastern Carbon County and southern half of Albany County. .Spotter information statement... Spotter activation will not be required.
Nearby
Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.